Heavy Rain, East Baton Rouge
- When
- May 4, 10:00 AM CST to 1:45 PM CST
- Where
- East Baton Rouge County, Baton Rouge
- Reported by
- Newspaper
- Coordinates
- 30.470, -91.170
Thunderstorms producing heavy rainfall developed during the day across sections of southeast Louisiana as a strong upper level trough moved across the lower Mississippi Valley while strong low level convergence and abundant moisture prevailed across south Louisiana. Widespread rainfall amounts of 3 to 5 inches fell on already saturated ground across East Baton Rouge, West Baton Rouge,…
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LIX wrote it up.
Thunderstorms producing heavy rainfall developed during the day across sections of southeast Louisiana as a strong upper level trough moved across the lower Mississippi Valley while strong low level convergence and abundant moisture prevailed across south Louisiana. Widespread rainfall amounts of 3 to 5 inches fell on already saturated ground across East Baton Rouge, West Baton Rouge, Livingston, and areas of Ascension and East Feliciana Parishes. The heavy rainfall lead to the closing of numerous roadways across the area with water up to three feet deep in some locations. Some vehicles were flooded by the high water on roadways.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at May 4, 9:32 AM CST, 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 1032 AM CDT FRI MAY 4 2007 .UPDATE... THE FLOOD WATCH HAS BEEN CANCELLED. THE THREAT OF FLOODING HEAVY RAINS IN EXTREME SOUTHEAST LOUISIANA HAS DIMINISHED. && .PREV DISCUSSION... /ISSUED 402 AM CDT FRI MAY 4 2007/ DISCUSSION... THE MCS THAT HAS BEEN AFFECTING THE FORECAST AREA OVERNIGHT AND EARLY THIS MORNING HAS GRADUALLY BEEN WEAKENING AS THE UPPER TROUGH OVER THE LOWER MISSISSIPPI VALLEY BEGINS TO MOVE OFF TO THE NORTHEAST. ONE CLUSTER OF CONVECTION THAT CONTINUES TO PRODUCE SOME LOCALLY HEAVY RAIN WAS LOCATED SOUTH OF LAKE PONTCHARTRAIN. SCATTERED ADDITIONAL CONVECTION IS JUST BEGINNING TO DEVELOP IN THE WAKE OF THE EARLIER CONVECTION OVER EAST CENTRAL LOUISIANA AND SOUTHWEST MISSISSIPPI. ADDITIONAL CONVECTIVE DEVELOPMENT IS EXPECTED THROUGH THE DAY AS A MOIST AND UNSTABLE ATMOSPHERE REMAINS IN PLACE ACROSS THE FORECAST AREA ALONG WITH DIURNAL HEATING AND DIVERGENCE ALOFT. PLAN TO MAINTAIN THE FLOOD WATCH THROUGH NOON TODAY ACROSS THAT AREA OF THE FORECAST AREA SOUTH OF THE LAKE WHERE HEAVY RAIN CONTINUES EARLY THIS MORNING. THE FLOOD WATCH WILL BE LOWERED FOR THE REMAINING OF THE FORECAST AREA...BUT THUNDERSTORMS WITH LOCALLY HEAVY RAIN WORDING WILL BE MENTIONED IN THE FORECAST PACKAGE FOR TODAY. AS THE UPPER TROUGH PULLS OFF TO THE NORTHEAST RAIN CHANCES WILL DIMINISH CONSIDERABLY OVER THE WEEKEND AS UPPER LEVEL RIDGING BUILDS OVER THE MISSISSIPPI VALLEY AND EVENTUALLY MUCH OF THE EASTERN U.S. AS A DEEP UPPER TROUGH DIGS OVER THE WESTERN CONUS. THIS GENERAL PATTERN WILL CONTINUE INTO THE EARLY WORK WEEK WITH UPPER LEVEL RIDGING BEING MAINTAINED OVER THE AREA WHILE THE WESTERN TROUGH ONLY MAKES SLOW EASTWARD PROGRESS WHILE BECOMING LESS AMPLIFIED. ONLY ISOLATED TO SCATTERED CONVECTION IS EXPECTED OVER THE WEEKEND WITH PERHAPS A SOMEWHAT BETTER CHANCE FOR CONVECTION MONDAY AS A WEAK VORT MAX MOVES AROUND THE UPPER RIDGE AND AFFECTS THE AREA. DRIER AIR WILL WORK INTO THE AREA DURING THE MIDDLE OF THE WEEK AND PLAN TO ONLY MENTION ISOLATED CONVECTION DURING THAT PERIOD. RAIN CHANCES MAY INCREASE AGAIN TOWARD THE END OF THE WEEK AS THE UPPER TROUGH SHIFTS EAST. && .PRELIMINARY POINT TEMPS/POPS... MCB 82 67 86 66 / 50 20 30 10 BTR 83 68 87 68 / 50 20 30 10 MSY 83 71 87 71 / 50 20 30 10 GPT 83 70 84 69 / 50 20 30 10 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. && 25
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT FRI MAY 4 2007 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-051200- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1100 AM CDT FRI MAY 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEASTERN LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS AND HEAVY RAIN... SCATTERED THUNDERSTORMS CAN BE EXPECTED TODAY BEFORE DIMINISHING DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY WITH THE MAIN THREAT BEING ISOLATED DAMAGING THUNDERSTORM WINDS AND LARGE HAIL. IN ADDITION... SOME THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAIN THIS AFTERNOON THAT COULD RESULT IN MINOR FLOODING OF SOME ROADWAYS AND LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE SATURDAY AND MONDAY WITH ISOLATED MAINLY AFTERNOON THUNDERSTORMS POSSIBLE SUNDAY AND TUESDAY THROUGH THURSDAY. SEVERE THUNDERSTORMS ARE NOT EXPECTED DURING THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION TODAY DUE TO THE POSSIBILITY OF SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL. CONTINUE MONITORING THE WEATHER FOR LATER STATEMENTS...WATCHES...AND POSSIBLE WARNINGS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
557 AM CDT FRI MAY 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM TSTM WND DMG 3 N DES ALLEMANDS 29.88N 90.43W
05/04/2007 ST. CHARLES LA EMERGENCY MNGR
TREES WERE KNOCKED DONW AROUND PARADIS.
&&
11PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
738 AM CDT FRI MAY 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 AM TSTM WND DMG LAFITTE 29.69N 90.10W
05/04/2007 JEFFERSON LA BROADCAST MEDIA
A TREE WAS BLOWN DOWN ON A TRAILER.
&&
11SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 832 AM CDT FRI MAY 4 2007 LAZ038-049-050-041415- ASCENSION-LIVINGSTON-TANGIPAHOA- 832 AM CDT FRI MAY 4 2007 ...STRONG THUNDERSTORMS AFFECTING AREAS OF LIVINGSTON... TANGIPAHOA AND ASCENSION PARISHES... AT 830 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED CLUSTERS OF STRONG THUNDERSTORMS EXTENDING FROM THE HAMMOND AREA WEST TO THE COMMUNITIES OF LIVINGSTON AND PRAIRIEVILLE. THESE THUNDERSTORMS WERE MOVING EAST AT 25 MPH AND WILL PRODUCE FREQUENT LIGHTING...GUSTY WINDS TO 45 MPH AND HEAVY DOWNPOURS OF RAIN. WHEN STRONG THUNDERSTORMS ARE OCCURRING...MOVE INDOORS. DO NOT STAND BY WINDOWS. UNLESS IT IS AN EMERGENCY...AVOID USING TELEPHONES AND ELECTRICAL APPLIANCES UNTIL THE THUNDERSTORMS PASS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER THREAT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
912 AM CDT FRI MAY 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM HAIL KENNER 29.98N 90.25W
05/04/2007 E1.75 INCH JEFFERSON LA PUBLIC
GOLF BALL SIZED HAIL REPORTED AT CHATEAU ESTATES 730-800
AM BY PUBLIC THROUGH TV STATION
0745 AM HAIL 1 N LIVINGSTON 30.52N 90.75W
05/04/2007 E0.88 INCH LIVINGSTON LA LAW ENFORCEMENT
REPORTED BY LAW ENFORCEMENT
0745 AM HAIL KENNER 29.98N 90.25W
05/04/2007 E0.88 INCH JEFFERSON LA PUBLIC
NICKEL-SIZED HAIL REPORTED IN 4100 BLOCK OF LOYOLA
730-800 AM BY PUBLIC THROUGH TV
&&
25PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
947 AM CDT FRI MAY 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 AM FLASH FLOOD 10 NE SORRENTO 30.29N 90.75W
05/04/2007 LIVINGSTON LA EMERGENCY MNGR
FLASH FLOODING OF ANCILLARY ROADS REPORTED AROUND FRENCH
SETTLEMENT AND SOUTHERN LIVINGSTON PARISH
&&
25The national radar mosaic for the moment the first event began.
5 heavy rain. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2007Every state in 2007This day in weather historyWarnings in Louisiana, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 37230, 37232, 37233, 37234, 37238.